Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 24, 2014, 4:21 PM EDT for Hillsborough County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2014, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 24, 2014, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2751 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
459
WWUS82 KTBW 242021
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
421 PM EDT SUN AUG 24 2014
FLZ151-251-242100-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
421 PM EDT SUN AUG 24 2014
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...
AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM LOCATED NEAR TAMPA EXECUTIVE AIRPORT...OR NEAR TEMPLE
TERRACE...MOVING SOUTH AT 10 MPH...WILL AFFECT THONOTOSASSA...LETTUCE
LAKE PARK...UNIVERSITY OF SOUTH FLORIDA AND TEMPLE TERRACE...UNTIL
500 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2812 8243 2806 8224 2778 8232 2781 8241
2784 8240 2784 8244 2786 8241 2788 8241
2790 8246 2793 8247 2791 8248 2783 8246
2786 8256
TIME...MOT...LOC 2021Z 020DEG 10KT 2800 8237
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:15 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 24, 3:15 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 315 PM EDT SUN AUG 24 2014 .SHORT TERM (TONIGHT - MONDAY)... AMPLE LOW LEVEL MOISTURE AND INSTABILITY VIA LATEST LAPS SOUNDING DATA SHOULD ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE REGION THE REMAINDER OF THE AFTERNOON ALONG THE SEA BREEZE AND OUTFLOW BOUNDARIES. STEEPENING LOW LEVEL LAPSE RATES AND GOOD INSTABILITY FROM SURFACE HEATING MAY SUPPORT SOME LOCALLY STRONG WIND GUSTS WITH THE STRONGEST STORMS. IN ADDITION FREQUENT LIGHTNING STRIKES AND HEAVY RAINS WILL ALSO ACCOMPANY THE STORMS AS THEY MOVE TO SOUTHWEST INTO THE EARLY EVENING HOURS. TONIGHT THE CONVECTION OVER THE LAND AREAS WILL WIND DOWN OR MOVE OFF INTO THE ADJACENT GULF WATERS AFTER SUNSET AS LOSS OF DAYTIME HEATING AND WEAKENING BOUNDARY INTERACTIONS OCCURS WITH CONVECTIVE DEBRIS CLOUDINESS THINNING WITH SKIES BECOMING PARTLY CLOUDY OVERNIGHT. OVERNIGHT LOW TEMPERATURES WILL REMAIN ABOVE NORMAL WITH LOWS RANGING FROM THE MID 70S OVER INLAND AREAS TO THE UPPER 70S TO LOWER 80S ALONG THE IMMEDIATE COAST. ON MONDAY DEEP LAYERED RIDGING FROM THE EASTERN GREAT LAKES REGION EXTENDING SOUTH TO THE NORTHERN GULF WILL REMAIN IN CONTROL AS A TROPICAL CYCLONE CRISTOBAL DRIFTS SLOWLY NORTH THROUGH THE EASTERN BAHAMAS...AND A FRONTAL TROUGH LINGERS ACROSS THE NORTH-CENTRAL PENINSULA. SIMILAR TO TODAY AMPLE LOW LEVEL MOISTURE AND GOOD INSTABILITY COMBINED WITH THE PRESENCE OF THE FRONTAL TROUGH TO THE NORTH SHOULD AGAIN ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE REGION FROM LATE MORNING INTO THE AFTERNOON. A TIGHTENING PRESSURE GRADIENT BETWEEN T.C. CRISTOBAL TO THE SOUTHEAST AND HIGH PRESSURE TO THE NORTH AND WEST SHOULD RESULT IN A STRONGER NORTHEAST WIND FLOW ACROSS THE REGION WITH BREEZY CONDITIONS DEVELOPING. THIS INCREASING FLOW WILL LIKELY HOLD OFF THE WEST COAST SEA BREEZE WITH A 10 TO 15 KNOT NORTHEAST TO EASTERLY STEERING FLOW FAVORING HIGHEST RAIN CHANCES (POPS 40 TO 50 PERCENT) ALONG THE COAST AND OVER THE ADJACENT GULF WATERS DURING THE AFTERNOON AND EARLY EVENING HOURS AS THE SHOWERS AND STORMS MOVE TO THE SOUTHWEST AND WEST THROUGH THE DAY. TEMPERATURES ON MONDAY WILL NOT BE AS HOT AS THEY HAVE BEEN BUT WILL STILL REMAIN ABOVE NORMAL WITH READINGS CLIMBING TO AROUND 90 TO THE LOWER 90S ALONG THE COAST...AND MID 90S INLAND WITH THE INCREASED NORTHEAST TO EASTERLY FLOW PROVIDING SOME RELIEF. MAV MET AND EURO TEMPERATURES REMAINS VERY CLOSE...SO A BLEND WILL AGAIN BE USED. .LONG TERM (MONDAY NIGHT - SATURDAY)... THE EARLY PORTION OF THE LONG TERM FORECAST PERIOD REMAINS SOMEWHAT DEPENDENT ON THE PATH...SIZE...AND STRENGTH OF TROPICAL CYCLONE CRISTOBAL. THERE IS NOW GOOD AGREEMENT WITHIN THE GUIDANCE THAT THIS TROPICAL SYSTEM SHOULD STAY TO THE EAST OF THE FLORIDA PENINSULA AND SLOWLY DRIFT NORTHWARD FROM THE BAHAMAS INTO THE MIDDLE PORTION OF THE WEEK. WE CAN NEVER LET OUR GUARD DOWN WITH A SYSTEM THIS REGIONALLY CLOSE...BUT CONFIDENCE IN INCREASING THAT DIRECT EFFECTS FROM THIS STORM ARE UNLIKELY IN OUR FORECAST AREA. WE WILL HOWEVER BE DEALING WITH INDIRECT IMPACTS TO OUR SYNOPTIC WEATHER TO SOME DEGREE. THIS PORTION OF THE FORECAST PERIOD WILL BEGIN WITH OUR AREA LOCATED BETWEEN THE TROPICAL CYCLONE TO THE EAST...AND DEEP LAYER RIDGING TO OUR NORTH AND NORTHWEST. DEPENDING ON THE STRENGTH AND SIZE OF THE TROPICAL SYSTEM...OUR LOCAL GRADIENT IS LIKELY TO TIGHTEN. THE EFFECTS OF THIS GRADIENT WOULD BE MOST FELT OVER THE COASTAL WATERS...WHERE AN ELEVATED EAST TO NE FLOW TO CAUTIONARY (OR EVEN BRIEF ADVISORY) LEVELS IS IN THE FORECAST. FOR THE LAND AREAS...WE ARE SEEING THE POTENTIAL FOR A RATHER ANOMALOUS SYNOPTIC SETUP IN THE UPPER LEVELS FOR TUESDAY INTO WEDNESDAY. GFS/ECMWF BOTH ARE SHOWING A LOT OF DRY AIR WRAPPING AROUND THE LARGE TROPICAL CIRCULATION AND ACROSS THE FLORIDA PENINSULA. WHILE THE EXTENT OF THE DRY AIR IS UNUSUAL FOR LATE AUGUST...THE MID LEVEL TEMPERATURES THAT COME WITH IT ARE HIGHLY UNUSUAL. 500MB TEMPS OVER THE FL PENINSULA RISE TO APPROACH 0C IN SOME SPOTS WITH WIDESPREAD -1C TO -2C. THIS IS INCREDIBLY WARM FOR THIS LEVEL AND REPRESENT VALUES SOME 3.5 TO 4.5 STANDARD DEVIATIONS ABOVE CLIMATOLOGY. SO NEEDLESS TO SAY...OUR LAPSE RATES ABOVE THE SURFACE WILL BE VERY POOR FOR THE MIDDLE OF THE WEEK. ADD IN THE DRY COLUMN...AND YOU HAVE A SETUP THAT IS RATHER HOSTILE TO DEEP CONVECTION. CURRENT GRIDS ALREADY SHOW BELOW CLIMO RAIN CHANCES FOR MUCH OF THE AREA...HOWEVER...IF CONFIDENCE INCREASES THAT THIS SYNOPTIC SETUP WILL INDEED VERIFY...THEN RAIN CHANCES WILL LIKELY REQUIRE FURTHER LOWERING WITH FUTURE FORECAST PACKAGES. INTO THE LATE PORTION OF THE UPCOMING WORK WEEK...THE TROPICAL SYSTEM IS FORECAST BY MOST OF THE RELIABLE GLOBAL GUIDANCE TO EVENTUALLY TAKE A TURN TO THE NORTHEAST AND LEAVE OUR REGION FAR BEHIND. THIS WILL ALLOW UPPER RIDGING TO AGAIN BUILD OVERHEAD. THE ECMWF IS THE MOST AGGRESSIVE WITH THIS BUILDING RIDGE...ALTHOUGH EVEN THE GFS HAS SOME RIDGING. THE END RESULT WILL BE FOR SLIGHTLY BELOW CLIMO RAIN CHANCES FOR THURSDAY AND FRIDAY...WITH SLIGHTLY ABOVE CLIMO TEMPS. BOTH THE ECMWF AND GFS SHOW A MID-LATITUDE TROUGH ENTERING THE EASTERN CONUS FOR NEXT WEEKEND. AT THIS TIME IT APPEARS AS THROUGH THE UPPER RIDGE WILL DE-AMPLIFY...BUT NEVER GIVE UP INFLUENCE FOR THE FLORIDA PENINSULA. && .AVIATION... DEVELOPING SHRA/TSRA WILL LIKELY BRING SOME MVFR CONDITIONS TO THE TERMINALS THROUGH 23Z TONIGHT AND HAVE INCLUDE BRIEF TEMPO GROUPS AFTER 20Z TO COVER THIS...OTHERWISE MAINLY VFR IS EXPECTED. WEST TO NORTHWEST WINDS IN THE 8 TO 10 KNOT RANGE CAN BE EXPECTED THROUGH 00Z WITH GUSTS UP TO 40 KNOTS POSSIBLE IN THE VICINITY OF TSRA. WINDS WILL VEER INTO THE NORTHEAST AT 5 TO 7 KNOTS AFTER 02Z TONIGHT INCREASING TO 8 TO 10 KNOTS AFTER 15Z ON MONDAY. && .MARINE... INTERACTION BETWEEN HIGH PRESSURE CENTERED OVER THE NORTH CENTRAL GULF OF MEXICO AND TROPICAL STORM CRISTOBAL NEAR THE BAHAMAS WILL PRODUCE A TIGHT GRADIENT FOR THE NEXT FEW DAYS. WINDS WILL VEER AROUND NORTHEAST DIRECTION AND INCREASE TO SMALL CRAFT EXERCISE CAUTION OVER THE NORTHERN WATERS AFTER MIDNIGHT TONIGHT. THESE CONDITIONS WILL THEN SPREAD SOUTH ACROSS THE REMAINDER OF THE WATERS DURING LATE MONDAY NIGHT AND TUESDAY...WITH SMALL CRAFT CONDITIONS LIKELY IN THE NORTHERN OFFSHORE WATERS. IN RESPONSE TO STRONGER WINDS...SEAS WILL BUILD UP TO 4 TO 6 FEET IN THE OUTER ZONES AND 2 TO 4 CLOSER TO THE COAST. SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON...DEVELOPING OVER LAND AND MOVING SOUTHWEST OVER THE COASTAL WATERS DURING THE LATE AFTERNOON AND EVENING HOURS. && .FIRE WEATHER... AMPLE LOW LEVEL MOISTURE WILL KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS THE NEXT SEVERAL DAYS...HOWEVER INCREASING 20 FOOT WINDS AND TRANSPORT WINDS WILL SUPPORT ELEVATED DISPERSION INDICES ON MONDAY AND TUESDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE TO THE NORTH AND WEST AND TROPICAL CYCLONE CRISTOBAL TO THE EAST. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 93 77 93 / 20 40 10 20 FMY 78 94 77 95 / 20 40 10 30 GIF 76 91 74 92 / 20 40 10 30 SRQ 78 94 76 94 / 20 50 10 20 BKV 76 92 71 93 / 30 40 10 20 SPG 81 92 79 93 / 20 40 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...57/MCMICHAEL LONG TERM...14/MROCZKA MARINE...74/WYNN DECISION SUPPORT...18/FLEMING
Hazardous weather outlook, Aug 24, 4:53 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT SUN AUG 24 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-242200- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 453 AM EDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED MAINLY LATE DAY THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT DEADLY LIGHTNING STRIKES. ...EXCESSIVE HEAT IMPACT... HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES REACHING THE 104 TO 107 DEGREE RANGE FOR MANY LOCATIONS. ALTHOUGH THESE VALUES ARE JUST BELOW HEAT ADVISORY CRITERIA...TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTDOORS. WHEN POSSIBLE RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY...WITH ONLY ISOLATED STORMS FOR THE MIDDLE AND LATER PORTION OF THE WEEK. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT LIGHTNING STRIKES. ...MARINE IMPACTS... WE CONTINUE TO WATCH THE DEVELOPMENT OF A TROPICAL SYSTEM TO THE EAST OF THE FLORIDA PENINSULA DURING THE NEXT SEVERAL DAYS. WHILE NO DIRECT IMPACTS FROM THIS SYSTEM ARE ANTICIPATED OVER THE EASTERN GULF OF MEXICO. SOME STRONGER WINDS FROM THE NORTHEAST TO CAUTIONARY OR EVEN ADVISORY LEVELS ARE POSSIBLE LATER MONDAY INTO TUESDAY BETWEEN THIS SYSTEM TO OUR EAST AND HIGH PRESSURE TO OUR NORTH. THIS SCENARIO DEPENDS ON THE EVENTUAL STRENGTH AND TRACK OF THIS TROPICAL SYSTEM AND MARINERS ARE ASKED TO KEEP UP TO DATE WITH THE LATEST FORECASTS THE NEXT SEVERAL DAYS BEFORE MAKING BOATING PLANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MROCZKA
In the hours before
Special weather statement, Aug 24, 3:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 344 PM EDT SUN AUG 24 2014 FLZ149-151-248-249-251-242030- INLAND HERNANDO-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH- COASTAL PASCO-INLAND PASCO- 344 PM EDT SUN AUG 24 2014 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HILLSBOROUGH...SOUTH CENTRAL HERNANDO AND WESTERN PASCO COUNTIES... AT 344 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS LOCATED NEAR SHADY HILLS...OR NEAR SPRING HILL...MOVING SOUTH AT 10 MPH...WILL AFFECT SPRING HILL...MASARYKTOWN...SHADY HILLS AND MOON LAKE ESTATES...UNTIL 430 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2804 8250 2820 8268 2850 8256 2844 8237 TIME...MOT...LOC 1944Z 021DEG 7KT 2838 8250
Local storm report, Aug 24, 4:08 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
408 PM EDT SUN AUG 24 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST 3 SSW LAND O' LAKES 28.19N 82.47W
08/24/2014 M49 MPH PASCO FL MESONET
MESONET STATION 3 SSW LAND O'' LAKES
/DW8107/
&&
3 SSW LAND O'' LAKESSpecial weather statement, Aug 24, 4:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
411 PM EDT SUN AUG 24 2014
FLZ139-239-242045-
INLAND LEVY-COASTAL LEVY-
411 PM EDT SUN AUG 24 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LEVY COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR FANNING SPRINGS...OR NEAR CHIEFLAND...
MOVING SOUTH AT 15 MPH...WILL AFFECT MANATEE SPRINGS STATE PARK...
CHIEFLAND AND FOWLERS BLUFF...UNTIL 445 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2959 8280 2929 8283 2932 8309 2938 8307
2940 8303 2945 8302 2947 8299 2951 8299
2952 8298 2954 8299 2956 8295 2959 8294
TIME...MOT...LOC 2011Z 009DEG 11KT 2951 8292Special weather statement, Aug 24, 4:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
418 PM EDT SUN AUG 24 2014
FLZ043-248-249-242100-
SUMTER-INLAND HERNANDO-INLAND PASCO-
418 PM EDT SUN AUG 24 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
SUMTER...EASTERN HERNANDO AND NORTHEASTERN PASCO COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 500 PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR SUMTERVILLE...OR NEAR BUSHNELL...
MOVING SOUTH AT 10 MPH WILL AFFECT LAKE PANASOFFKEE...SUMTERVILLE...
WAHOO AND BUSHNELL.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2851 8234 2881 8214 2875 8195 2866 8194
2838 8201
TIME...MOT...LOC 2018Z 020DEG 10KT 2869 8206Special weather statement, Aug 24, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
421 PM EDT SUN AUG 24 2014
FLZ151-251-242100-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
421 PM EDT SUN AUG 24 2014
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...
AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM LOCATED NEAR TAMPA EXECUTIVE AIRPORT...OR NEAR TEMPLE
TERRACE...MOVING SOUTH AT 10 MPH...WILL AFFECT THONOTOSASSA...LETTUCE
LAKE PARK...UNIVERSITY OF SOUTH FLORIDA AND TEMPLE TERRACE...UNTIL
500 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2812 8243 2806 8224 2778 8232 2781 8241
2784 8240 2784 8244 2786 8241 2788 8241
2790 8246 2793 8247 2791 8248 2783 8246
2786 8256
TIME...MOT...LOC 2021Z 020DEG 10KT 2800 8237The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:41 AM EDT | Special Weather Statement | TBW | Levy | 49 min |
| Aug 24, 3:21 AM EDT | Special Marine Warning | TBW | 39 min | |
| Aug 24, 3:44 PM EDT | Special Weather Statement | TBW | Pasco | 46 min |
| Aug 24, 4:11 PM EDT | Special Weather Statement | TBW | Levy | 34 min |
| Aug 24, 4:18 PM EDT | Special Weather Statement | TBW | Sumter | 42 min |
| Aug 24, 4:26 PM EDT | Special Weather Statement | TBW | Pasco | 49 min |
| Aug 24, 4:45 PM EDT | Special Marine Warning | TBW | 60 min | |
| Aug 24, 4:48 PM EDT | Special Marine Warning | TBW | 57 min | |
| Aug 24, 4:51 PM EDT | Special Weather Statement | TBW | Hillsborough | 39 min |
| Aug 24, 5:05 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 25 min |
| Aug 24, 5:13 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Pasco | 47 min |
| Aug 24, 5:27 PM EDT | Special Marine Warning | TBW | 63 min | |
| Aug 24, 5:32 PM EDT | Special Weather Statement | TBW | Manatee | 43 min |
| Aug 24, 5:36 PM EDT | Special Marine Warning | TBW | 54 min | |
| Aug 24, 5:41 PM EDT | Severe Thunderstorm Warning | TBW | Hernando | 34 min |
| Aug 24, 5:44 PM EDT | Special Weather Statement | TBW | Hillsborough | 61 min |
| Aug 24, 6:30 PM EDT | Special Marine Warning | TBW | 60 min | |
| Aug 24, 6:33 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Lee, Manatee | 57 min |
| Aug 24, 7:03 PM EDT | Special Weather Statement | TBW | DeSoto | 42 min |
| Aug 24, 7:28 PM EDT | Special Weather Statement | TBW | Pinellas | 32 min |
| Aug 24, 7:29 PM EDT | Special Marine Warning | TBW | 61 min | |
| Aug 24, 7:34 PM EDT | Special Marine Warning | TBW | 56 min | |
| Aug 24, 7:38 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 37 min |
| Aug 24, 7:47 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Lee | 28 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.